Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Swelling and pain in joints. RA and ACCP ratio negative. Prescribed Oncotrex and Folvite. Adverse side effects?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9304 Questions
Question
For Female Age 47 tested RA -Negative And ACCP ratio Negative priscriped ONCOTREX 10mg and FOLVITE once in a week along with LEFNO 20mgandZY-Q 200mg Tablets daily after food. Will there be any adverse side effects in the future if what could be the side effects?
Complaints: Sweeling and paining of all the joints and both the toes
Posted Tue, 8 May 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 2 hours later
Hello,

Thanks for posting your query.

You have been prescribed disease modifying agents for polyarthralgia. If these drugs are taken for a long term they do have side effects like oral ulcers, recurrent infections, immunosuppression, anaemia, pigmentations, hair fall, weight loss, nausea, etc. But these drugs must have been prescribed to you considering the severity of your problem.

Your physician must have found the potential side effects less harmful than the expected benefits from this treatment.

All the side effects seen are reversible on stopping the drugs. I advise you to go with your physician's advice for proper relief and go for regular follow ups afterwards.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Swelling and pain in joints. RA and ACCP ratio negative. Prescribed Oncotrex and Folvite. Adverse side effects? 2 hours later
Thank u for having answered my doubt.
Having consumed ONCOTREX 10mg and FOLVITE once in a week along with LEFNO 20 mg and ZY-Q 200Mg daily for the past one week the swelling of all the joints and toe s got reduced completely and the pain remains there.
but urination frequency got increased and weight got reduced. having consulted with the Dr. he asked us to continue the dosage for another 6 weeks. Is it ok to continue with the said drugs? we are more afraid of the adverse side effects of these drugs than the short term benefits of the same.
And r v have to continue the drugs for long term or life time? or do v ve any alternate course to get relived from the above said issues.
 
 
Answered by Dr. Praveen Tayal 4 hours later
Hello again XXXXXXX

Thanks for writing again.

You can take the treatment recommended by your physician for 6 weeks without worrying about the side effects. Since the treatment has provided you immense relief, you can continue it further.
Usually after six weeks, the dose is further decreased and gradually taken off and some mild pain killers are continued for the relief.

Increased urination and mild weight loss are expected effects. These will all be reversed on stopping the medicines. Do keep an eye on your blood counts after 6 weeks of this treatment.

Hope my answer is helpful.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor